Hemorrhage as a sign of treatment failure after intra-arterial chemotherapy in retinoblastoma

Ruwan A. Silva, Sander Dubovy, Ditte Hess, Rick Stratton, Timothy G. Murray

Research output: Contribution to journalArticle

Abstract

Intra-arterial melphalan chemotherapy (IAC) continues to demonstrate excellent utility in the treatment of retinoblastoma. We present the case of a 3-month-old boy diagnosed with with unilateral, advanced stage 5B retinoblastoma and a Coats' response in the right eye. After laser therapy he received 3 doses of IAC. Intraretinal hemorrhaging, first noted after the second dose and worsening after the third, preceded complex exudative retinal detachment. With little visual potential and evidence of atropy, the eye was enucleated. This case illustrates that intraretinal hemorrhage may serve as an early predictor of treatment failure.

Original languageEnglish (US)
Pages (from-to)268-270
Number of pages3
JournalJournal of AAPOS
Volume19
Issue number3
DOIs
StatePublished - Jun 1 2015

ASJC Scopus subject areas

  • Ophthalmology
  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Hemorrhage as a sign of treatment failure after intra-arterial chemotherapy in retinoblastoma'. Together they form a unique fingerprint.

  • Cite this